Alert archive / Louisiana / Flash Flood Warnings in 2017
Flash Flood Warning 31, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 10, 2017, 5:59 AM CDT for Jackson Parish, Winn Parish, Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2017, 5:59 AM CDT (10:59 UTC)
- Expired
- Aug 10, 2017, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jackson Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 99 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 6:30 AM CDT | FLOOD | Winnfield, LA | VEHICLES STALLED DUE TO HIGH WATER ALONG HIGHWAY 84 NEAR WINNFIELD. MULTIPLE STREETS IN WINNFIELD ALSO COVERED WITH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 11.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 638 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
667
WGUS54 KSHV 101059
FFWSHV
LAC049-127-101400-
/O.NEW.KSHV.FF.W.0031.170810T1059Z-170810T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
559 AM CDT THU AUG 10 2017
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Southern Jackson Parish in north central Louisiana...
Winn Parish in north central Louisiana...
* Until 900 AM CDT
* At 558 AM CDT, local law enforcement reported thunderstorms
producing heavy rain across the warned area. Up to three to four
inches of rain have already fallen. Flash flooding is expected to
continue occurring in low lying and poor drainage areas.
* Some locations that will experience flooding include...
Winnfield, Jonesboro, Chatham, Hodge, North Hodge, Dodson, East
Hodge, Calvin, Sikes, Joyce and Hudson.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3189 9233 3186 9232 3185 9234 3185 9233
3182 9234 3181 9236 3180 9237 3180 9262
3188 9271 3188 9277 3232 9277 3232 9231
3190 9231
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:46 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 10, 3:46 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
346 AM CDT Thu Aug 10 2017
.DISCUSSION...
Isolated to scattered showers and a few thunderstorms has endured
early this morning, across portions of central LA and Deep East TX.
A warm front draped from Deep East TX to across extreme southwest
AR, has aided to maintain a moist atmosphere particularly in the
lower levels /dewpoints in the 70s/. An UL low translating
eastward across southern LA coupled with a moist atmosphere has
provided the synoptic spark to generate the aforementioned precip.
Weak southwesterly mean flow /15 kts or less/ and PWATs of
2.00-2.50 inches poses a threat for localized flooding,
particularly across portions of central LA where training of
storms/very little movement has occurred. In fact, dual-pol rain
estimates over the past hour has been approaching 2.50 inches over
northeast Grant Parish, with precip continuing to fall. The HRRR
model has a pretty good handle on how the precip will evolve and
as such, has rainfall totals ranging from 3.00-6.00+ inches
through 12Z. With a Flash Flood Warning already issued, this
expected trend can not be ignored so will elect to issue a Flash
Flood Watch for portions of central LA, in effect until 15Z where
thereafter, precip is exhibited to wane significantly. However,
motorists should continue to use caution as water covered
roadways may lead to forced alternate routing. Concurrently, flow
aloft is commencing to veer a bit to the northwest across the
Southern and Central Plains, and an embedded impulse within the
flow having developed a now weakened MCS across central OK.
Although this MCS is poised to continue on its southeastward trek,
the HRRR exhibited it deteriorating aoa sunrise just northwest of
the FA.
Thereafter, a desert southwest UA ridge is anticipated to push
eastward to across south central TX by tomorrow, thus sharpening
the southwest flow aloft across the region. The warm front will
have washed out but ensuing sfc srly flow will maintain a moist
environment. Several consecutive embedded impulses within the flow
northwest aloft will set the stage for a wet period, commencing
tomorrow through early next week. Although moderate rainfall and
any lingering outflow/sfc boundaries being a focus for moderate
rainfall will certainly be at play throughout the extended period,
long term solutions has honed in on Saturday night in particular,
being a heavy rainfall event /especially across the northwest
zones/. The Weather Prediction Center has a nearby 3.00 inch
bulls-eye rather close to southeast OK on Saturday night. At this
time, will mention heavy rainfall potential on Saturday in the
Hazardous Weather Outlook, but additional highlights may be
warranted as the event draws near. Late next week, long term
solutions show the UA ridge encompassing the western 2/3rds of
the FA, leading to best chances of precip affecting the eastern
zones.
CWA-wide 90 degree temps is not expected for the next 7 days, given
expected rainfall and extensive cloud cover. Should see temps in the
upper 80s to lower 90s, with the coolest weather noted across the
northern zones.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 89 76 91 75 / 50 20 50 30
MLU 85 73 91 73 / 90 20 60 40
DEQ 90 73 88 71 / 30 20 60 40
TXK 88 74 89 73 / 30 20 60 40
ELD 87 73 89 72 / 50 20 60 40
TYR 90 75 92 75 / 20 10 30 20
GGG 90 75 91 75 / 30 20 50 20
LFK 91 76 92 75 / 40 20 30 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...Flash Flood Watch until 10 AM CDT this morning for LAZ005-006-
013-014-019>022.
OK...None.
TX...None.
&&
29Hazardous weather outlook, Aug 10, 5:42 AM CDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 542 AM CDT Thu Aug 10 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111045- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 542 AM CDT Thu Aug 10 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... An upper level low pressure system coupled with a rather moist atmosphere resulted in the development of isolated to scattered showers and thunderstorms, across portions of deep east Texas and north central Louisiana this morning. Rainfall rates upwards of around two inches per hour across north central Louisiana pose a threat for flash flooding, especially across low lying and poor drainage roadways. A Flash Flood Watch is in effect until 10 AM CDT for La Salle, Grant, Winn, Caldwell, Jackson, Ouachita, Lincoln and Union Parishes. By early this afternoon, the threat for heavy rainfall will be on the decline as the precipitation commence to wane. However, daytime destabilization may lead to the resurgence of additional isolated to scattered showers and thunderstorms across portions of the Four-State region, before diminishing shortly after sunset. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Precipitation coverage will be on the rise Friday through early next week, as a series of embedded disturbances within northwest flow aloft interacts with a moist atmosphere. Gusty winds, moderate to heavy rainfall and consequently localized flooding will be the main threats with the stronger storms. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, spotter networks, and amateur radio operators, may be needed for rainfall and potential flood reports this morning through early afternoon.
In the hours before
Local storm report, Aug 10, 5:04 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
504 AM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLOOD 9 SSE WINNFIELD 31.81N 92.58W
08/10/2017 WINN LA LAW ENFORCEMENT
FLOODING ACROSS U.S. HIGHWAY 167 BOTH NORTH
AND SOUTH BOUND DIRECTIONS. THERE ARE ALSO A
FEW SECONDARY ROADS THAT MAY BE COVERED WITH
WATER IN THE PARISH NEAR WINNFIELD.
&&
FBThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:42 AM CDT | Areal Flood Advisory | SHV | Grant, Winn | 3 hr |
| Aug 10, 3:04 AM CDT | Flash Flood Warning | SHV | Grant, Jackson, Winn | 3 hr |
| Aug 10, 3:28 AM CDT | Flash Flood Watch | SHV | Caldwell, Grant, Jackson, LaSalle, Lincoln, Ouachita and 2 more | 7 hr |
| Aug 10, 6:05 AM CDT | Areal Flood Advisory | SHV | Ouachita | 115 min |
| Aug 10, 7:15 AM CDT | Areal Flood Advisory | SHV | Jackson, Natchitoches, Winn | 2 hr |
| Aug 10, 8:59 AM CDT | Flash Flood Warning | SHV | Winn | 3 hr |
| Aug 10, 9:56 AM CDT | Areal Flood Advisory | SHV | Natchitoches, Red River | 64 min |
Nearby
Flash Flood Warnings in Louisiana, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.